Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 306, NWS Baltimore/Washington

July 28, 2021Albemarle County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 28, 2021, 11:11 PM EDT for Albemarle County, Virginia. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2021, 11:11 PM EDT (03:11 UTC)
Expired
Jul 28, 2021, 11:29 PM EDT
In force
18 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Albemarle County, VA

The radar

The Sterling radar (KLWX), 159 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 11:18 PM EDTHAIL 21 Nnw Scottsville, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

728 
WUUS51 KLWX 290311
SVRLWX
VAC003-290345-
/O.NEW.KLWX.SV.W.0306.210729T0311Z-210729T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
1111 PM EDT Wed Jul 28 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  South central Albemarle County in central Virginia...

* Until 1145 PM EDT.

* At 1111 PM EDT, a severe thunderstorm was located 7 miles north of
  Centenary, or 14 miles west of Fork Union, moving south at 15 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Hail is 
           large enough to dent and damage vehicles. Some hail 
           damage to roofs, siding, and windows is possible.

* Locations impacted include...
  Scottsville, Esmont and Glendower. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3784 7858 3786 7856 3783 7846 3779 7850
      3777 7849 3776 7850 3776 7862
TIME...MOT...LOC 0311Z 011DEG 13KT 3781 7852 

HAIL...1.75IN
WIND...60MPH
 
$$

ADS
3 follow-up statements
743 
WWUS51 KLWX 290317
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1117 PM EDT Wed Jul 28 2021

VAC003-290345-
/O.CON.KLWX.SV.W.0306.000000T0000Z-210729T0345Z/
Albemarle VA-
1117 PM EDT Wed Jul 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTH CENTRAL ALBEMARLE COUNTY...

At 1117 PM EDT, a severe thunderstorm was located near Centenary, or
14 miles west of Fork Union, moving south at 15 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to trees and power lines. Hail is large 
         enough to dent and damage vehicles. Some hail damage to 
         roofs, siding, and windows is possible.

Locations impacted include...
Scottsville, Esmont and Glendower. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3784 7858 3786 7856 3783 7846 3779 7850
      3777 7849 3776 7850 3776 7862
TIME...MOT...LOC 0317Z 011DEG 13KT 3779 7853 

HAIL...2.50IN
WIND...60MPH
 
$$

DHOF
045 
WWUS51 KLWX 290319
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1119 PM EDT Wed Jul 28 2021

VAC003-290345-
/O.CON.KLWX.SV.W.0306.000000T0000Z-210729T0345Z/
Albemarle VA-
1119 PM EDT Wed Jul 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTH CENTRAL ALBEMARLE COUNTY...

At 1118 PM EDT, a severe thunderstorm was located near Centenary, or
14 miles west of Fork Union, moving south at 15 mph.

HAZARD...Tennis ball size hail and 75 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to trees and power lines. Hail is large 
         enough to dent and damage vehicles. Some hail damage to 
         roofs, siding, and windows is possible.

Locations impacted include...
Scottsville, Esmont and Glendower. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3784 7858 3786 7856 3783 7846 3779 7850
      3777 7849 3776 7850 3776 7862
TIME...MOT...LOC 0318Z 011DEG 13KT 3778 7853 

HAIL...2.50IN
WIND...70MPH
 
$$

DHOF
344 
WWUS51 KLWX 290329
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1129 PM EDT Wed Jul 28 2021

VAC003-290339-
/O.CAN.KLWX.SV.W.0306.000000T0000Z-210729T0345Z/
Albemarle VA-
1129 PM EDT Wed Jul 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALBEMARLE COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.

LAT...LON 3784 7858 3786 7856 3783 7846 3779 7850
      3777 7849 3776 7850 3776 7862
TIME...MOT...LOC 0327Z 011DEG 13KT 3774 7854 

$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:48 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 28, 8:48 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
848 PM EDT Wed Jul 28 2021

.SYNOPSIS...
A cold front will approach the area tomorrow into tomorrow
night. High pressure will build in for Friday into this weekend,
bringing drier and cooler conditions. Another system may impact
the area early next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
8:45 PM UPDATE: Current radar imagery depicts widely scattered
showers and thunderstorms across northern VA and into northern
and western MD. Also notable in radar imagery has been the Bay
Breeze, which has made it well into northern VA at this time.
Storms have struggled to get going in these regions however,
owing to weak mid-level lapse rates and abundant dry air aloft.
However, the surface level dry air has allowed for some decent
wind gusts even out of relatively weak showers (up to 30 mph or
so). What this has also done is allowed for plenty of residual
outflow boundaries to be lying around. Could see those interact
with the Bay Breeze and locally enhance convection. For now,
seems like that is becoming less likely as we get further past
sunset. The 00z IAD RAOB continued to show 1000 J/kg or so of
MLCAPE, so there is still at least some instability around. RAP
mesoanalysis even shows an increase in MLCAPE through the next
several hours, albeit slight. So, can't completely rule out a
rogue stronger storm, but for now at least, seems as though the
dry air and weak lapse rates are winning out. Per the latest RAP
mesoanalysis however, the region does lie within the left-exit
region of an approaching upper jet. So, activity may last into
the overnight hours as ascent attendant to the upper level jet
streak spreads over our area. Recent runs of the HRRR have this
type of scenario playing out, with storms lasting until after
midnight. Storms should eventually dissipate much later tonight,
giving way to partly to mostly cloudy skies late tonight. Lows
overnight will be in the upper 60s to lower 70s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Tomorrow's forecast is a challenging one locally. A very strong
MCS is expected to develop over the Upper Midwest/Lower Great
Lakes this evening into tonight. This MCS should eventually
weaken overnight as it moves into a lower CAPE environment over
the Ohio Valley. A remnant outflow boundary/convective debris
will spread over at least northern portions of the area tomorrow
morning, with a connectively enhanced speed max in the 700-500
hPa layer following immediately in its wake. There is a wide
spread of possible solutions in model guidance with respect to
subsequent development of storms across our area tomorrow. Some
solutions try to refine storms along the leading edge of the
remnant outflow as it sweeps eastward across the area. Other
solutions keep this activity suppressed. Other solutions fire
additional storms in the wake of the convective debris. Some
solutions do not.

The environment in the wake of the leftover convective debris as
the convectively enhanced speed max moves overhead is
concerning. Models such as the NAM and Euro spread a belt of
40-50 knot flow in the 700-500 hPa layer over the northern half
of our CWA by around peak heating. If we were to destabilize and
storms were to form in that type of environment, the potential
is there for a significant severe weather event, with very high
winds, large hail, and tornadoes all possible. However, there's
considerable disagreement amongst the various models as to if
and where storms will form in the wake of what's left of today's
Upper Midwest system. Strong MCSs are often not handled well by
both the CAMs and global guidance, and any system that forms
today will have a strong influence on our weather for tomorrow.
As a result, confidence in the evolution of storms tomorrow
remains low. Confidence should gradually increase over time as
today's system gets going and becomes better handled by model
guidance. We'll continue to refine our forecast for what is a
low confidence, but also potentially high impact severe weather
event tomorrow.

A cold front will press through the area tomorrow night and
high pressure will build into the area on Friday. Much drier air
will work into the area on northerly flow behind the cold front.
Temperatures will remain warm with highs in the high 80s, but
dewpoints will drop into the 50s, making it feel a bit more
comfortable.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Cooler temperatures than recent days and dry conditions with
high pressure moving overhead Saturday. High temperatures
reaching the middle 80s. The high shifts eastward to allow for a
return flow to bring in more moisture and warmth from the south
Saturday night into Sunday.

A couple of showers could develop in parts of the region Saturday
night with a chance of additional showers and a thunderstorm or two
Sunday with a cold front approaching and moving through the region.
Sunday's highs will reach the middle to upper 80s.

A few lingering showers are possible Sunday night into Monday with a
bout of dry conditions to follow later Monday afternoon and Monday
night. Highs Monday in the middle 80s.

Tuesday appears to have some modest uncertainties as we could either
be looking at dry conditions and temperatures in the middle to upper
80s or periods of rain with embedded thunderstorms and temperatures
in the lower 80s. The first would be if high pressure hovers over us
as a weak front stays well to our northwest and a possible coastal
low pressure stays well to our southeast. The latter would be if the
coastal low wins out and moves northeast up the mid-Atlantic
seaboard. For now, we will keep an isolated shower or two for
Tuesday mainly across the southeastern half of our region.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A few widely scattered showers and storms in the area tonight,
and will likely continue into the overnight hours. Have added
VCTS on many terminals (not CHO though). Don't think we see much
in the way of severe weather, but could see brief restrictions
if any of these wander over the terminals. For now though, most
of the terminals remain dry.

Prevailing VFR conditions are expected through Friday.
Thunderstorms will be possible at the terminals Thursday
afternoon, potentially leading to brief restrictions. The
evolution of storms on Thursday is much more uncertain, but have
decided to at least add some VCTS to the northern terminals (so
just excluding CHO) during the afternoon. If thunderstorms were
to occur tomorrow, they could potentially be very strong, with
very high winds and hail possible. However, it's also possible
that storms avoid the terminals. For now, wanted to add in an
inclusion of VCTS just to provide extra awareness to the
potential threat tomorrow.

Despite an isolated shower Saturday night and a few showers and a
thunderstorm possible Sunday, expect VFR conditions. Winds northwest
becoming south 5 to 10 knots Saturday into Saturday night. Winds
southwest becoming northwest around 10 knots with higher gusts
Sunday.

&&

.MARINE...
Sub-SCA conditions are expected in light northerly flow today.
Winds will turn southerly tomorrow and may approach SCA levels
briefly in southerly channeling tomorrow afternoon. However,
confidence in that occurring was too low to issue an SCA at the
moment. SMWs will be possible in association with any thunderstorms
that move over the waters both this afternoon and tomorrow
afternoon. The winds in any thunderstorms tomorrow afternoon
could be very strong, with over 50 knots possible in the
strongest cells. Additionally, in the wake of that frontal
boundary, winds are expected to exceed SCA criteria, so have
added an SCA starting late tomorrow night, which will continue
through at least Friday morning.

No marine hazards expected Saturday through Sunday night. Winds
northwest becoming south around 10 knots Saturday and Saturday
night. Winds generally southwest shifting late to northwest at 10 to
15 knots Sunday and Sunday night.

&&

.TIDES/COASTAL FLOODING...
Southerly flow ahead of an approaching cold front will likely
bring tides up to action stage over the next couple days. Minor
flooding may be possible at the most sensitive sites like
Annapolis. Northwest flow behind the front by Friday should
allow anomalies to drop.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 10 PM Thursday to 6 AM EDT Friday
     for ANZ534-537-542-543.

&&

SYNOPSIS...KJP
NEAR TERM...CJL
SHORT TERM...KJP
LONG TERM...KLW
AVIATION...KLW/CJL/KJP
MARINE...KLW/CJL/KJP
TIDES/COASTAL FLOODING...RCM/CPB/ADS
Hazardous weather outlook, Jul 28, 10:05 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1005 PM EDT Wed Jul 28 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-300215-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1005 PM EDT Wed Jul 28 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

Isolated severe thunderstorms with large hail and damaging wind
gusts are possible this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered severe thunderstorms are possible Thursday.
Additionally, isolated occurrences of flash flooding are also
possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary Thursday.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-300215-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1005 PM EDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

Isolated severe thunderstorms with damaging wind gusts and large
hail are possible this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered severe thunderstorms are possible Thursday.
Additionally, isolated occurrences of flash flooding are also
possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary Thursday.

MDZ001-501-502-VAZ503-504-WVZ501>506-300215-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1005 PM EDT Wed Jul 28 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered severe thunderstorms are possible Thursday.
Additionally, isolated occurrences of flash flooding are also
possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary Thursday.

In the hours before

Local storm report, Jul 28, 10:35 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1035 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     1 SSW POTOMAC           39.02N  77.20W
07/28/2021                   MONTGOMERY         MD   911 CALL CENTER

            WIRES DOWN IN THE 9800 BLOCK OF TIBRON COURT.

&&

EVENT NUMBER LWX2105041

CPB
Local storm report, Jul 28, 10:42 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND DMG     1 NE THE AMERICAN LEGIO 38.97N  77.18W
07/28/2021                   MONTGOMERY         MD   911 CALL CENTER

            TREES DOWN ON CLARA BARTON PARKWAY NEAR I-495.

&&

EVENT NUMBER LWX2105042

CPB
Local storm report, Jul 28, 10:49 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1049 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             2 ENE GAITHERSBURG      39.15N  77.17W
07/28/2021  M1.00 INCH       MONTGOMERY         MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2105043

CPB
Local storm report, Jul 28, 11:00 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1100 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     1 SE MCLEAN             38.92N  77.16W
07/28/2021                   FAIRFAX            VA   DEPT OF HIGHWAYS

            TREE DOWN ON OLD DOMINION DRIVE AT LINWAY TERRACE.

&&

EVENT NUMBER LWX2105044

CPB
Local storm report, Jul 28, 11:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1108 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     TSTM WND DMG     FALLS CHURCH            38.88N  77.17W
07/28/2021                   CITY OF FALLS CHUR VA   DEPT OF HIGHWAYS

            TREES DOWN ON US-29 SOUTHBOUND BEFORE SYCAMORE STREET.
            LAWN FURNITURE ALSO BLOWN INTO THE ROAD.

&&

EVENT NUMBER LWX2105045

CPB
Local storm report, Jul 28, 11:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1111 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND DMG     2 SW GREAT FALLS        38.99N  77.32W
07/28/2021                   FAIRFAX            VA   DEPT OF HIGHWAYS

            TREE DOWN ON RIVA RIDGE DRIVE AT THE INTERSECTION OF
            SCHINDEL COURT AND LOCKMEADE COURT.

&&

EVENT NUMBER LWX2105046

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:19 PM EDTSpecial Marine WarningLWX75 min
Jul 28, 9:48 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church42 min
Jul 28, 9:55 PM EDTSpecial Marine WarningLWX95 min
Jul 28, 10:11 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Fairfax49 min
Jul 28, 10:30 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church45 min
Jul 28, 10:46 PM EDTSevere Thunderstorm WarningLWXAlbemarle29 min
Jul 28, 11:04 PM EDTSpecial Marine WarningLWX36 min
Jul 28, 11:39 PM EDTSpecial Marine WarningLWX45 min
Jul 29, 12:18 AM EDTSpecial Marine WarningLWX57 min
Jul 29, 1:18 AM EDTAreal Flood WarningLWXAlbemarle, Nelson3 hr
Jul 29, 3:17 AM EDTSmall Craft AdvisoryLWX44 hr
Jul 29, 3:17 AM EDTSmall Craft AdvisoryLWX44 hr
Jul 29, 4:14 PM EDTSpecial Marine WarningLWX109 min
Jul 29, 4:30 PM EDTSpecial Marine WarningLWX75 min
Jul 29, 4:45 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford, City of Manassas, City of Manassas Park45 min
Jul 29, 4:58 PM EDTSpecial Marine WarningLWX66 min
Jul 29, 4:59 PM EDTSevere Thunderstorm WarningLWXFauquier, King George, Prince William, Stafford46 min
Jul 29, 5:18 PM EDTSpecial Marine WarningLWX117 min
Jul 29, 5:21 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg24 min
Jul 29, 5:23 PM EDTTornado WarningLWXSpotsylvania, Stafford, City of Fredericksburg25 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.